Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2014, 5:10 PM CDT for Dale County, Geneva County, Houston County, Alabama. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 5:10 PM CDT (22:10 UTC)
- Expired
- May 27, 2014, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:35 PM CDT | HAIL 0.75 | Pinckard, AL | REPORT OF PENNY SIZE HAIL IN PINCKARD |
| May 27, 5:38 PM CDT | TSTM WND DMG | Newton, AL | REPORT OF A TREE DOWN IN NEWTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS52 KTAE 272210
SVRTAE
ALC045-061-069-272300-
/O.NEW.KTAE.SV.W.0091.140527T2210Z-140527T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 600 PM CDT
* AT 506 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SLOCOMB TO 7 MILES SOUTHWEST OF HARTFORD...AND MOVING NORTH
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCKARD...MIDLAND CITY AND NEWTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3120 8580 3125 8579 3134 8563 3133 8541
3107 8552 3103 8577 3120 8585
TIME...MOT...LOC 2209Z 178DEG 15KT 3118 8556 3104 8577
$$
15-HARRIGAN2 follow-up statements
720
WWUS52 KTAE 272222
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM CDT TUE MAY 27 2014
ALC045-061-069-272300-
/O.CON.KTAE.SV.W.0091.000000T0000Z-140527T2300Z/
DALE AL-GENEVA AL-HOUSTON AL-
522 PM CDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HOUSTON...NORTHEASTERN GENEVA AND SOUTHEASTERN DALE
COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOLLIS
DAIRY ROAD...OR 9 MILES WEST OF DOTHAN...MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CURRYTOWN...KELLY SPRINGS...FIVE POINTS...KELLY...PINCKARD...
GRIMES...MIDLAND CITY...NAPIER FIELD AND NEWTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3117 8564 3131 8567 3133 8565 3134 8563
3134 8558 3133 8543 3133 8542 3122 8546
3116 8548
TIME...MOT...LOC 2223Z 187DEG 23KT 3125 8554
$$
15-HARRIGAN583
WWUS52 KTAE 272242
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM CDT TUE MAY 27 2014
ALC045-061-069-272253-
/O.CAN.KTAE.SV.W.0091.000000T0000Z-140527T2300Z/
DALE AL-GENEVA AL-HOUSTON AL-
542 PM CDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON...
NORTHEASTERN GENEVA AND SOUTHEASTERN DALE COUNTIES IS CANCELLED...
LAT...LON 3117 8564 3131 8567 3133 8565 3134 8563
3134 8558 3133 8543 3133 8542 3122 8546
3116 8548
TIME...MOT...LOC 2243Z 187DEG 23KT 3138 8552
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:03 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 27, 2:03 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT Tue May 27 2014 .Near Term [Through Tonight]... Scattered afternoon and evening convection should come to an end by mid evening. Best rain chance will continue to be across the eastern half of the forecast area. Some areas of dense fog will be possible again tonight along the I-10 corridor in the Panhandle, similar to last night. .Short Term [Wednesday Through Thursday Night]... An upper low over the Western Gulf States at the beginning of the period will slowly drift eastward and weaken over the short term period. This upper low will help enhance afternoon rain chances, especially on Thursday when it will be at its closest point of approach to the region. While Wednesday night into Friday could be a relatively wet timeframe, offshore convection overnight could limit the amount of destabilization over inland areas. As a result, have not increased rain chances considerably above guidance out of this concern for Thursday afternoon. Temperatures throughout the period during the daytime will be cooler than the last few days as convective activity will keep highs generally in the upper 80s. .Long Term [Friday Through Tuesday]... The upper low will essentially dissipate late Friday leaving the region between a ridge across Texas and another over the Ohio River Valley by the start of the weekend. Without the benefit of a ridge aloft to help suppress afternoon storms, expect at least scattered coverage of storms through the weekend. By Monday, some drier air may try to move into the region from the northeast and limit afternoon convection. Temperatures will remain at or just below climatology early in the period due to convective trends, but warm back into the lower 90s by Monday afternoon. && .Aviation... [Through 18Z Wednesday] A few thunderstorms may impact the terminals this afternoon (best chances at KABY and KVLD). Otherwise, VFR conditions will prevail through the evening. Another round of fog will be possible at KECP and KDHN overnight. && .Marine... A typical summertime pattern will be in place throughout the week with light winds and low seas outside the sea breeze zone. && .Fire Weather... Relative humidity values are expected to stay above critical thresholds for the next several days with no red flag conditions expected. Dense fog will be possible tonight, especially in the Florida Panhandle and SE Alabama. && .Hydrology... Aside from some localized minor increases due to local runoff from Monday's rain, rivers continue their downward trend. While some locally heavy rainfall is possible with any of the storms this week, widespread heavy rainfall is not anticipated, which will allow the downward trend to continue on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 68 88 67 87 66 / 10 50 20 60 30 Panama City 72 85 71 85 71 / 10 40 30 50 30 Dothan 69 89 68 88 67 / 20 40 20 60 30 Albany 69 90 68 90 67 / 30 40 20 60 30 Valdosta 67 89 66 88 66 / 20 50 20 50 30 Cross City 67 88 66 87 66 / 10 50 20 50 30 Apalachicola 72 85 71 84 70 / 10 40 30 50 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:16 AM CDT | Dense Fog Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 3 hr |
| May 27, 4:23 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.